Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 87, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Nov 5, 2021, 2:40 PM CDT. It took effect at Nov 5, 2021, 9:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2021, 2:40 PM CDT (19:40 UTC)
- In effect from
- Nov 5, 2021, 9:00 PM CDT
- Expired
- Nov 6, 2021, 3:20 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
040 WHUS73 KLOT 051940 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 240 PM CDT Fri Nov 5 2021 LMZ740-741-060345- /O.NEW.KLOT.SC.Y.0087.211106T0200Z-211106T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- 240 PM CDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM CDT SATURDAY... * WHAT...Southwest winds 20 to 25 kt, with some gusts to 30 kt. Waves 3 to 5 feet. * WHERE...Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...From 9 PM this evening to 1 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
981 WHUS73 KLOT 060227 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 927 PM CDT Fri Nov 5 2021 LMZ740-741-061030- /O.CON.KLOT.SC.Y.0087.000000T0000Z-211106T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- 927 PM CDT Fri Nov 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY... * WHAT...Southwest winds 20 to 25 kt, with some gusts to 30 kt. Waves 3 to 5 feet. * WHERE...Winthrop Harbor to Wilmette Harbor IL and Wilmette Harbor to Northerly Island IL. * WHEN...From 9 PM this evening to 1 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
619 WHUS73 KLOT 060820 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 320 AM CDT Sat Nov 6 2021 LMZ740-741-060930- /O.CAN.KLOT.SC.Y.0087.000000T0000Z-211106T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- 320 AM CDT Sat Nov 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Southwesterly winds are no longer expected to be strong enough to be hazardous to small craft. Expect occasional speeds/gusts in the 20 to 25 kt range. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Nov 5, 1:59 PM CDT, 41 minutes earlier.
Area forecast discussion, Nov 5, 1:59 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
159 PM CDT Fri Nov 5 2021
.SHORT TERM...
Issued at 134 PM CDT Fri Nov 5 2021
Through Saturday night...
There are no weather impacts of concern during the period as
quiet and increasingly mild weather is expected as we head into
the weekend.
Surface high pressure centered over the Ohio Valley will continue
to shift eastward through the afternoon. As it does so, breezy
southerly winds developing along its western periphery will
produce some gustiness to the winds (up to around 25 mph) through
sunset. Afternoon high temperatures, with ample sunshine, will be
in the low to mid 50s.
Wind gusts will ease this evening, but warm air advection will
continue off the surface as a ~35 kt southwesterly low-level jet
sets up tonight ahead of the upper level impulse shifting
eastward across the Upper Midwest. This should thus keep
overnight lows tonight a bit warmer than the past few nights, with
readings expected to be generally in the 30s. Breezy south-
southwesterly surface winds return for the daylight hours of
Saturday. In spite of this, it is looking to be a nice weather day
across the area, with high temperatures into the mid to upper 50s
under partly to mostly sunny skies.
KJB
&&
.LONG TERM...
Issued at 159 PM CDT Fri Nov 5 2021
Sunday through Friday...
The key forecast messages for the extended period are:
* Mild start to the week (high confidence)
* Quick-hitting system may provide showers on Tuesday (medium
confidence)
* A fall storm may roar through the central United States toward
the end of the week with breezy and wet weather (medium
confidence)
Discussion:
With deep upper-level riding expected to be in place early next week
(ensemble mean 500 mb height anomalies pushing 150 to 200 dm),
confidence is high that temperatures will be above-normal
Sunday and Monday. Ensemble IQR 850mb temperatures of +12 to 14C
will support daily highs in the low to mid 60s which with plenty
of sunshine and surface dew points in the mid 40s will feel
glorious. A broad surface high pressure system stretching from the
northeastern United States to Gulf Coast will be well-balanced by
general surface troughing across the northern Plains, affording
southwesterly winds of 10 to 15 mph across the Great Lakes both
days. Daily minimum relative humidity values in the upper 40 to
lower 50 percentage should be sufficient to hold off on any fire
weather concerns.
The upper-level pattern will become increasingly active from the
middle of the week onward as a strong upper-level Pacific jet breaks
down into multiple "ripples" that subsequently propagate through the
northern United States. The first such ripple will knock on our door
around the Tuesday timeframe, though the relatively low-amplitude
and compact nature of the wave introduces somewhat lower confidence
in exact track and strength given a "washed" out signature in
ensemble model guidance. A reasonable scenario is the wave develops
in tandem with a surface low pressure system and tracks through the
Great Lakes, providing breezy southwest winds showers on Tuesday.
However, it seems equally plausible the system remains
underdeveloped and well to our north with dry conditions
prevailing. Regardless, temperatures will cool down toward normal
by Wednesday in the wake of the wave. Of more interest is the
potential for a fall storm to develop toward the end of the week a
ripple grows into a deep deep trough traverses through the
central United States. The ensemble envelope remains fairly large
(e.g. even WPC Cluster Analysis is pretty unhelpful to generate
forecast scenarios at this point), but confidence is medium that
breezy and wet conditions will arrive toward the end of the
workweek.
Borchardt
&&
.AVIATION...
For the 18Z TAFs...
There are no significant aviation weather concerns through the
period, with VFR conditions expected to prevail.
Surface high pressure centered over the Ohio Valley early this
afternoon will shift eastward through the afternoon. As this
occurs, the surface gradient will begin to strengthen a bit, thus
supporting some breezy south-southwesterly winds during the
afternoon. Winds gusts could occasionally gust up around 20 kt for
a few hours this afternoon, but these gusts will abate early this
evening. Winds a couple thousand feet AGL will remain elevated up
around 30 to 35 kt overnight, but this does not appear to be
strong enough to mention LLWS in the TAFs.
Breezy south-southwesterly winds return for the daylight hours of
Saturday, with gusts once again reaching up around 20 kt. While
some mid and high level cloudiness may move into the area at
times, VFR conditions are expected.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...LMZ740-LMZ741...9 PM Friday to 1 PM
Saturday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Nov 5, 1:41 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 141 PM CDT Fri Nov 5 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-061845- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 141 PM CDT Fri Nov 5 2021 /241 PM EDT Fri Nov 5 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-061845- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 141 PM CDT Fri Nov 5 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday... Hazardous conditions for small craft are possible. Thursday... Hazardous conditions for small craft are likely. KJB Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.